Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 2, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Apr 4, 1995, 10:48 AM EDT for 4 counties in Pennsylvania. It was in force for 57 min.
The area
The counties it named.
The facts
- Issued
- Apr 4, 1995, 10:48 AM EDT (14:48 UTC)
- Expired
- Apr 4, 1995, 11:45 AM EDT
- In force
- 57 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
Counties Huntingdon County, PA, Mifflin County, PA, Snyder County, PA, Union County, PA
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 2.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2081 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS01 KCTP 041448 RRA SVRCTP PAC061-081-087-109-119-041545- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 1048 AM EDT TUE APR 4 1995 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1145 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...S... IN PENNSYLVANIA ...HUNTINGTON COUNTY...LYCOMING COUNTY...MIFFLIN COUNTY ...SNYDER COUNTY...UNION COUNTY AT 1045 AM...DOPPLER RADAR IN STATE COLLEGE SHOWED A LINE OF SEVERE THUNDERSTORMS FROM NEAR JERSEY SHORE IN WESTERN LYCOMING CLOUNY... SOUTHWEST THROUGH STATE COLLEGE IN CENTRE COUNTY...TO JUST NORTHEAST OF ALTOONA. THIS LINE OF THUNDERSTORMS WAS MOVING TO THE EAST AT 40 MPH AND WILL BE NEAR WILLIAMSPORT BY 1115 AM...AND EXTEND SOUTHWEST THROUGH LEWISTOWN. THIS LINE OF THUNDERSTORMS HAS HAD A HISTORY OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH...DOWNING TREES AND POWER LINES... AND COVERING SOME ROADS WITH HAIL. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. JUNG/LACORTE &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 1:27 AM EDT, 9 hours 21 minutes earlier.
Area forecast discussion, Apr 4, 1:27 AM EDT, 9 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 125 AM EDT TUE APR 4 1995 FIRST FRONT WASHED OUT...FEW SHOWERS TO THE W AND N OF STATE COLLEGE...AND OUTFLOW OF COOLER AIR WENT THRU EARLY EVENING. DRY PUNCH OVER WNY...WITH VERY STRONG FRONT HEADING TOWARD REGION TODAY. MAIN DYNAMICS FCST TO LIFT NE AWAY FROM AREA THIS AM...AND WITH COLDER AIR COMING IN RIGHT BEHIND FRONT...THINK SHOWERS WILL BE EAST OF MTNS...BUT NOT AS MANY AS IS THE CASE TO THE N AN W...NOR DO I SEE THUNDERSTORMS. EFFECTS OF COLD AIR WILL TAKE HOLD BY SUNSET ACROSS THE ENTIRE REGION...AND TEMPS WILL CRASH. STRONG DOWNWARD MOTION TONIGHT AND SOME SHEAR...THUS LE WILL BE LIMITED...BUT A BETTER CHANCE ON WED...AS WINDS LINE UP BETTER. BEST CHANCE WILL BE IN CNY...GIVEN COLDER AIR ALOFT AND FETCH...BUT WILL HAVE TO WATCH PORTIONS OF W AND N PA. THINK MAX TEMPS FOR WED WILL BE COOLER THAN MODEL OUTPUT...THIS IS VERY COLD AIR...AND WINDS WILL BE ON THE GUSTY SIDE. HARD TO SEE ANYONE GETTING ABOVE FREEZING WED...BUT MAYBE PHL. 500 MB WIND MAX WILL BE OVER REGION WED...THUS EXPECT SOME STRONG WINDS...BUT MOST LIKELY BELOW DAMAGING LEVELS...AS SFC GRADIENT FCST TO WEAKEN WITH TIME. MIGHT BE A FUN DAY IN THE MOHAWK VALLEY OF NY. TO EARLY TO TELL ABOUT WARM ADV. SNOW FOR THU. EXPECT SOME RECORDS TO GO...MAYBE SOME OF THE COLDEST AIR SO LATE...ALTHOUGH WINDS WILL HELP KEEP TEMPS UP AT NIGHT...BUT SOME READING CLOSE TO ZERO POSSIBLE. MARTIN
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 10:19 AM EDT | Severe Thunderstorm Warning | CTP | Blair, Centre, Clinton | 56 min |
| Apr 4, 10:48 AM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 57 min |
| Apr 4, 11:36 AM EDT | Severe Thunderstorm Warning | CTP | Columbia | 39 min |
| Apr 4, 11:53 AM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 37 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.